News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Surgery Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Surgery Answers List

Forum Name: Surgery Topics

Question: problems after biopsy?


 stargirl - Fri Nov 14, 2008 2:31 pm

Hi i have had a bone biopsy (general anasethetic) of orbit however after it i was quite ill;
- blood sugar was 2.3mmol in theatre
-2hrs after was still extremely weak, drousy
-4hrs ish after as above but worse, nauseaus,
pulse -160-200bpm, respirastions-20+. temp-37.2 rising rapidly to 38.3, bp-110/60 ish
-i then noticed my legs/calfs felt heavy/achey, it traveled up to top of legs then i didnt really notice it as much.
-whenever i tried to get up (frequent urination is a problem i have) i lost conciousness.
- when i did lose conciousness (did 4x) i had few symptoms, one minute i was there and the next it felt harder to breathe, then fuzzy no black just out like a light. ecg ?svt.
-throughout the night apparently i was not responding much etc, consultant came, at this point i was shaking, and sweating, anyway put up drip and glucose i think, began to get slowly a little better.
- after the biopsy i noticed my left chest,and under my diaphram felt bruised (and were), also for about 2 weeks or so i noticed that i found it hard to catch my breath and made worse when eating,lying down esp on left side and back, and walking.

I am being evaluated for possible hormonal problem-?addisons, and since this have noticed a rapid decline in my health/present symptoms.

Sorry for long post, could what went on be a result of the anaesthetic? possible hormonal issues going on? Does this sound like normal or what?
thank you.
 John Kenyon, CNA - Sat Nov 29, 2008 10:57 pm

User avatar Hello -

What you've experienced sounds like a fairly typical account of a bad reaction to anesthesia. Everything you've described is consistent with a recognized syndrome often attributed to what is called "idiosyncratic anesthesia reaction."

The left side/left chest problems are something else again, and it is difficult to know what may have caused that. It should be followed up to make certain there is no injury there. Also, if possible, you might want to request a copy of your intraoperative records from the biopsy. There could be information that could help explain the apparent chest wall injury.

I hope this is helpful to you. Best of luck to you, and please follow up with us here as necessary.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here